Alert archive / Utah / Flash Flood Watches in 2017
Flash Flood Watch 7, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood watch at Sep 14, 2017, 3:21 AM MDT. It took effect at Sep 14, 2017, 10:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2017, 3:21 AM MDT (09:21 UTC)
- In effect from
- Sep 14, 2017, 10:00 AM MDT
- Expired
- Sep 14, 2017, 5:31 PM MDT
- In force
- 8 hr
- Issued by
- NWS Salt Lake City, UT
- Flood severity
- None
The text
As transmitted.
483 WGUS65 KSLC 140921 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Salt Lake City UT 321 AM MDT Thu Sep 14 2017 UTZ012-013-019>021-518-150400- /O.NEW.KSLC.FF.A.0007.170914T1600Z-170915T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Castle Country-San Rafael Swell- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Southern Mountains- Including the cities of Price, Castle Dale, Emery, Green River, Hanksville, St George, Kanab, Escalante, Bullfrog, Loa, Panguitch, and Bryce Canyon 321 AM MDT Thu Sep 14 2017 ...FLASH FLOOD WATCH IN EFFECT FROM 10 AM MDT THIS MORNING THROUGH THIS EVENING... The National Weather Service in Salt Lake City has issued a * Flash Flood Watch for portions of central Utah and southern Utah, including Zion National Park, Glen Canyon Recreation Area, Capitol Reef, and the San Rafael Swell. * From 10 AM MDT this morning through this evening * Several rounds of heavy rainfall associated with widespread showers and scattered strong thunderstorms are forecast in this area late this morning into the evening. The threat should diminish from west to east mid afternoon into the evening. * Flash Flood prone areas include the Brian Head burn scar, slot canyons, normally dry washes and small streams. Rainfall may be extensive enough to cause localized urban flooding including water flowing over roadways. The heavy rainfall may cause travel difficulties on normally dry dirt roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Rogowski/Merrill For more information from NOAA/s National Weather Service Visit... http://weather.gov/saltlakecity
3 follow-up statements
732 WGUS65 KSLC 141525 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Salt Lake City UT 925 AM MDT Thu Sep 14 2017 UTZ016-142330- /O.EXA.KSLC.FF.A.0007.170914T1600Z-170915T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Southwest Utah- Including the cities of Beaver, Cedar City, and Milford 925 AM MDT Thu Sep 14 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... The National Weather Service in Salt Lake City has expanded the * Flash Flood Watch to include a portion of southern Utah, including the following area, Southwest Utah. * Through this evening * Several rounds of heavy rainfall associated with widespread showers and scattered strong thunderstorms are forecast in this area through the evening. The threat should diminish from west to east mid afternoon into the evening. * Flash flood prone areas include burn scars, slot canyons, normally dry washes and small streams. Rainfall may be extensive enough to cause localized urban flooding including water flowing over roadways. The heavy rainfall may cause travel difficulties on normally dry dirt roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ UTZ012-013-019>021-518-142330- /O.CON.KSLC.FF.A.0007.170914T1600Z-170915T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Castle Country-San Rafael Swell- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Southern Mountains- Including the cities of Price, Castle Dale, Emery, Green River, Hanksville, St George, Kanab, Escalante, Bullfrog, Loa, Panguitch, and Bryce Canyon 925 AM MDT Thu Sep 14 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * Portions of central Utah and southern Utah, including the following areas, in central Utah, Castle Country and San Rafael Swell. In southern Utah, Glen Canyon Recreation Area/Lake Powell, South Central Utah, Southern Mountains, and Utahs Dixie and Zion National Park. * Through this evening * Several rounds of heavy rainfall associated with widespread showers and scattered strong thunderstorms are forecast in this area through this evening. The threat should diminish from west to east mid afternoon into the evening. * Flash flood prone areas include the Brian Head burn scar, slot canyons, normally dry washes and small streams. Rainfall may be extensive enough to cause localized urban flooding including water flowing over roadways. The heavy rainfall may cause travel difficulties on normally dry dirt roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ For more information from NOAA/s National Weather Service Visit... http://weather.gov/saltlakecity
371 WGUS65 KSLC 142009 FFASLC Flood Watch National Weather Service Salt Lake City UT 209 PM MDT Thu Sep 14 2017 UTZ012-013-016-019>021-518-150400- /O.CON.KSLC.FF.A.0007.000000T0000Z-170915T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Castle Country-San Rafael Swell-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Southern Mountains- Including the cities of Price, Castle Dale, Emery, Green River, Hanksville, Beaver, Cedar City, Milford, St George, Kanab, Escalante, Bullfrog, Loa, Panguitch, and Bryce Canyon 209 PM MDT Thu Sep 14 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... The Flash Flood Watch continues for * Portions of central Utah and southern Utah, including the following areas, in central Utah, Castle Country and San Rafael Swell. In southern Utah, Glen Canyon Recreation Area/Lake Powell, South Central Utah, Southern Mountains, Southwest Utah, and Utahs Dixie and Zion National Park. * Until 10 PM MDT this evening * Several rounds of heavy rainfall associated with widespread showers and scattered strong thunderstorms are forecast in this area through this evening. The threat should diminish from west to east through the evening. * Flash flood prone areas include the Brian Head burn scar, slot canyons, normally dry washes and small streams. Rainfall may be extensive enough to cause localized urban flooding including water flowing over roadways. The heavy rainfall may cause travel difficulties on normally dry dirt roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ For more information from NOAA/s National Weather Service Visit... http://weather.gov/saltlakecity
158 WGUS65 KSLC 142331 FFASLC Flood Watch National Weather Service Salt Lake City UT 531 PM MDT Thu Sep 14 2017 UTZ012-013-016-019>021-518-150045- /O.CAN.KSLC.FF.A.0007.000000T0000Z-170915T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Castle Country-San Rafael Swell-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Southern Mountains- Including the cities of Price, Castle Dale, Emery, Green River, Hanksville, Beaver, Cedar City, Milford, St George, Kanab, Escalante, Bullfrog, Loa, Panguitch, and Bryce Canyon 531 PM MDT Thu Sep 14 2017 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of central Utah and southern Utah has been cancelled. The threat of additional new flash flooding has ended. $$ For more information from NOAA/s National Weather Service Visit... http://weather.gov/saltlakecity
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood watch went out at Sep 13, 10:18 PM MDT, 5 hours 3 minutes earlier.
Area forecast discussion, Sep 13, 10:18 PM MDT, 5 hours 3 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 1018 PM MDT Wed Sep 13 2017 .SYNOPSIS...A series of storm systems will bring cooler and wetter conditions to Utah and southwest Wyoming Thursday and Friday. A milder southwesterly flow will return for the weekend. && .DISCUSSION...The low over the California coast will continue to slowly make its way inland overnight. Meanwhile, Utah remains under a west-southwesterly flow downstream of this low. A few areas of showers and thunderstorms are noted over the forecast area. First, there is northwest Utah, where a weak shortwave disturbance ejecting towards the northeast is impinging on the deformation axis across far northwest Utah and southern Idaho. The second area is southeast Utah where another weak disturbance exists with some lingering instability. The third area is southern Nevada into far southwest Utah which is starting to see increasing diffluence aloft. The expectation is that showers across northwest Utah will continue to progress east into the Wasatch Front area tonight. Meanwhile, the showers across the southwest Utah will likely continue and spread across west-central Utah late tonight, as the upper low continues to make inland progress. Meanwhile, the showers across the southeast is expected to gradually wane. As the low tracks into Utah and gradually transition to an open wave, expect precipitation to increase tomorrow, first across southwest Utah in the morning and south-central through east-central Utah by the afternoon. A 70-80kt upper jet will accompany this storm system, and shear profile still looks good for some organized storms given enough instability. Some of the stronger storms will be capable of producing heavy rain as well. Otherwise, a second storm system will follow Thursday night into Friday, dropping a wet cold front into the area from the north. Temperatures will be significantly cooler for Friday and Saturday. && .AVIATION...Generally southerly winds are expected across the SLC terminal through much of the night. However, there is a 25 percent chance of thunderstorms after 06z. These thunderstorms may bring a period of gusty and erratic winds. Otherwise, VFR conditions are expected, although CIGS may briefly fall below 7kft in heavier showers. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && Cheng For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Sep 13, 3:48 AM MDT, 23 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 348 AM MDT Wed Sep 13 2017 UTZ001>016-019>021-517-518-WYZ021-141300- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 348 AM MDT Wed Sep 13 2017 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Isolated to scattered showers and thunderstorms may bring locally gusty and erratic winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Tomorrow, the first in a series of storm systems will bring widespread precipitation to southern and eastern Utah, increasing flash flood risk while bringing the possibility of hail and strong winds. A strong cold front will bring significantly cooler temps to the outlook area beginning Friday. Widespread precipitation is expected across the north and west, coupled with temperatures some 10 to 15 degrees below average. Lowering snow levels will have the potential to allow light accumulations for elevations over 8000 to 9000 feet across the northern mountains. Hunters, hikers, and others with outdoor and backcountry plans should be prepared for raw conditions. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. Rogowski/Merrill For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 8:29 AM MDT | Special Weather Statement | SLC | Washington | 46 min |
| Sep 14, 11:15 AM MDT | Flash Flood Warning | SLC | Iron | 3 hr |
| Sep 14, 12:21 PM MDT | Special Weather Statement | SLC | Kane | 24 min |
| Sep 14, 12:22 PM MDT | Special Weather Statement | SLC | Kane | 23 min |
| Sep 14, 12:39 PM MDT | Special Weather Statement | SLC | Garfield | 36 min |
| Sep 14, 12:50 PM MDT | Special Weather Statement | SLC | Kane | 25 min |
| Sep 14, 12:51 PM MDT | Flash Flood Warning | SLC | Kane, Washington | 4 hr |
| Sep 14, 1:18 PM MDT | Special Weather Statement | SLC | Garfield | 27 min |
| Sep 14, 1:55 PM MDT | Special Weather Statement | SLC | Kane | 35 min |
| Sep 14, 2:11 PM MDT | Special Weather Statement | SLC | 64 min | |
| Sep 14, 2:15 PM MDT | Flash Flood Warning | SLC | Kane | 8 hr |
| Sep 14, 2:20 PM MDT | Flash Flood Warning | SLC | Garfield, Kane, Wayne | 3 hr |
| Sep 14, 2:39 PM MDT | Special Weather Statement | SLC | Wayne | 66 min |
| Sep 14, 2:52 PM MDT | Severe Thunderstorm Warning | SLC | Emery, Garfield, Wayne | 38 min |
| Sep 14, 3:05 PM MDT | Flash Flood Warning | SLC | Garfield | 3 hr |
Nearby
Flash Flood Watches in Utah, 2017Every flash flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.